PEETERS ONLINE JOURNALS
Peeters Online Bibliographies
Peeters Publishers
this issue
  previous article in this issue

Document Details :

Title: “Out-of-hospital arrest” met laryngo-faryngeaal oedeem
Author(s): CORNELIS G, DRUWÉ P, PEETERS P, DEPUYDT P, BENOIT D
Journal: Tijdschrift voor Geneeskunde
Volume: 69    Issue: 9   Date: 2014   
Pages: 519-522
DOI: 10.2143/TVG.70.09.2001611

Abstract :
Geen samenvatting





Out-of-hospital arrest with ­laryngo-pharyngeal edema
A 71-year-old man, a known renal transplant patient, was admitted to the intensive care unit with a swelling of the tongue and the pharynx, and secondary respiratory arrest. The clinical diagnosis of angioedema induced by an angiotensin converting enzyme inhibitor (ACEI) was made.
This case emphasizes the possibility of ACEI-induced angioedema, even after uncomplicated and long-term use of this medication. In addition, caution is recommended in transplant patients, since they are at an increased risk of ACEI-induced angioedema. It is assumed that immunosuppressive agents on the bradykinine metabolism contribute to this increased risk, although more research is recommended. In transplant patients, alternative medication, for instance angiotensin receptor blockers (ARBs), is preferred.


download article




34.228.185.211.